Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 17, 2019, 8:06 PM CDT for Clay County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2019, 8:06 PM CDT (01:06 UTC)
- Expired
- Aug 17, 2019, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
698
WUUS53 KILX 180106
SVRILX
ILC025-180145-
/O.NEW.KILX.SV.W.0162.190818T0106Z-190818T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
806 PM CDT Sat Aug 17 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Clay County in south central Illinois...
* Until 845 PM CDT.
* At 806 PM CDT, a severe thunderstorm was located near Iola, or 12
miles northwest of Flora, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Flora, Louisville, Bible Grove, Iola, Oskaloosa and Hord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 8870 3887 8869 3891 8839 3865 8839
TIME...MOT...LOC 0106Z 259DEG 15KT 3879 8865
HAIL...1.00IN
WIND...60MPH
$$
Deubelbeiss2 follow-up statements
251
WWUS53 KILX 180125
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
825 PM CDT Sat Aug 17 2019
ILC025-180145-
/O.CON.KILX.SV.W.0162.000000T0000Z-190818T0145Z/
Clay-
825 PM CDT Sat Aug 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL CLAY COUNTY...
At 825 PM CDT, a severe thunderstorm was located near Iola, or 10
miles northwest of Flora, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Louisville, Bible Grove, Iola, Oskaloosa and Hord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 8869 3891 8839 3870 8839 3874 8870
TIME...MOT...LOC 0125Z 256DEG 14KT 3881 8857
HAIL...1.00IN
WIND...60MPH
$$
Deubelbeiss349
WWUS53 KILX 180144
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
844 PM CDT Sat Aug 17 2019
ILC025-180153-
/O.EXP.KILX.SV.W.0162.000000T0000Z-190818T0145Z/
Clay-
844 PM CDT Sat Aug 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY WILL
EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm and additional
thunderstorms are possible over the next couple hours.
LAT...LON 3887 8869 3891 8839 3870 8839 3874 8870
TIME...MOT...LOC 0143Z 259DEG 15KT 3882 8849
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:49 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 17, 7:49 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 749 PM CDT Sat Aug 17 2019 .SYNOPSIS... Issued at 309 PM CDT Sat Aug 17 2019 Thunderstorms moved across central Illinois during the morning hours. Through the afternoon, mostly cloudy skies were the rule with only a few widely scattered showers seen over the area. Temperatures were around 80. Scattered thunderstorms are again expected to develop tonight, moving southeast over the region through the morning hours. More scattered storms will be possible on Sunday. Highs on Sunday will be in the mid 80s && .UPDATE... Issued at 748 PM CDT Sat Aug 17 2019 Monitoring some explosive convection just south of the CWA and east of St Louis this evening. Some of these storms may spread into southeast counties of the CWA south of I-70 during the evening hours. Corridor of mid to upper 70 dew points with temperatures in the 80s is contributing to an axis of 3000+ J/kg MLCAPE this evening while latest SPC RAP mesoanalysis indicates that 30-35 kts of deep layer shear is in place across the area. This should support strong to possible severe storms in the area, though fairly nebulous forcing over the area should help to keep coverage isolated to widely scattered. Will have to monitor storms closely over the next couple hours, then anticipate coverage to further diminish as the boundary layer stabilizes after sunset. No significant changes in thinking for storms redeveloping to the west tonight, with storms still expected to move into the area late tonight into early Sunday. && .SHORT TERM...(This evening through Sunday) ISSUED AT 309 PM CDT Sat Aug 17 2019 Storms moved off to the east in the morning hours as jet max aloft pulled to the east into southeast MI-northern OH. Airmass has shown some signs of reloading as MUCAPES in the 2000 range over central sections. However lack of forcing has kept only few showers during the day. Aloft, the main upper level short wave/trof seen in moisture channel data now into MT to western WY and this will continue its eastward movement tonight. Ahead of system, diflence aloft progged to strengthen and coupled with the 850mb moisture transport seen in SPC meso analysis already feeding northward from KS into NE. Expect convection to fire in the advection region, and advect to the east southeast, with the main convection moving into IL late tonight, but further to the north than today. Problems are that the short range convective models are different in the positioning of the storms moving into the area, with strengthen, timing and movement. These factors complicate the forecast and so tried to go with a middle of the road, more generic chance of storms at this time. For Sunday, expect storms that develop to track over area, mainly during the morning hours, with some minor afternoon redevelopment possible, similar to today. .LONG TERM...(Sunday night through Saturday) ISSUED AT 309 PM CDT Sat Aug 17 2019 Only significant feature is the the frontal boundary that finally tries to move through on Tuesday into Wednesday, with scattered storms possible during that period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 636 PM CDT Sat Aug 17 2019 Yet another tricky forecast on tap this evening with thunderstorm chances comprising the main forecast challenge. Unstable conditions are in place across the region, though tempered slightly across central Illinois with cloud cover in place. While cannot completely rule out an isolated pop-up thunderstorm across central Illinois this evening, it remains a low likelihood to directly impact the terminals. Better chances for showers and thunderstorms will occur late tonight into Sunday morning as another thunderstorm complex is progged to form over the plains and race east overnight. As has been the case the past couple nights, there remains quite a bit of uncertainty in the precise track of this system, and several models now hint that storms may stay north of the terminals altogether. Given the uncertainty, will maintain a VCTS mention during the most likely window of storms for the area. If confidence increases in storms moving across central Illinois as opposed to northern Illinois, a tempo or prevailing TSRA will need to be introduced into the forecast. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Goetsch SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Deubelbeiss
Hazardous weather outlook, Aug 17, 3:34 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 334 PM CDT Sat Aug 17 2019 ILZ027>031-036>038-040>057-061>063-181100- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean-Menard-Morgan- Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-Shelby-Stark- Tazewell-Vermilion-Woodford- 334 PM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible late this afternoon and evening. Some of the storms may contain frequent lightning and locally heavy downpours, as well as potential for large hail and locally damaging wind gusts. Additional thunderstorms are possible late tonight. Damaging wind gusts are the main threat overnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Periodic scattered thunderstorms are possible Sunday through Wednesday. Strong storms are possible on Sunday, with gusty winds and hail possible. Hot and humid conditions will set up over the area Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening or tonight. ILZ066>068-071>073-181100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 334 PM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... There is a slight chance for isolated thunderstorms through this evening. Any storms that do form could be strong with large hail and locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms are possible Sunday through Wednesday night. Strong storms are possible on Sunday, with gusty winds and hail possible. Hot and humid conditions will set up over the area Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. 37
In the hours before
Local storm report, Aug 17, 2:12 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG LINCOLN 40.15N 89.37W
08/17/2019 LOGAN IL NWS EMPLOYEE
BROKEN TREE LIMB DAMAGED POWER LINE ON ADAMS STREET
&&
37Local storm report, Aug 17, 3:16 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
08/17/2019 M1.36 INCH MACON IL ASOS
RAINFALL THE PAST 6 HOURS
0100 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
08/17/2019 M1.34 INCH PEORIA IL ASOS
RAINFALL THE PAST 6 HOURS
&&
LAUFENBERGSpecial weather statement, Aug 17, 7:57 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
757 PM CDT Sat Aug 17 2019
ILZ066-071-180145-
Clay-Effingham-
757 PM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND SOUTHEASTERN EFFINGHAM
COUNTIES UNTIL 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edgewood to near Stephen Forbes Station.
Movement was east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Flora, Louisville, Dieterich, Edgewood, Bible Grove, Iola, Mason,
Oskaloosa, Elliotstown and Hord.
This includes Interstate 57 between mile markers 145 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3869 8870 3882 8870 3897 8865 3906 8837
3866 8837
TIME...MOT...LOC 0056Z 240DEG 22KT 3892 8858 3876 8869
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:57 PM CDT | Special Weather Statement | ILX | Clay | 48 min |
| Aug 17, 8:48 PM CDT | Special Weather Statement | ILX | Effingham | 42 min |
| Aug 17, 9:28 PM CDT | Special Weather Statement | ILX | Clark | 32 min |
| Aug 17, 9:33 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 28 min |
| Aug 18, 3:41 PM CDT | Special Weather Statement | ILX | Vermilion | 64 min |
| Aug 18, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 58 min |
| Aug 18, 5:03 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Aug 18, 5:08 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Aug 18, 5:40 PM CDT | Flash Flood Warning | ILX | Edgar | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.